Format

Send to

Choose Destination
See comment in PubMed Commons below
J Allergy Clin Immunol. 1982 Mar;69(3):306-10.

Exacerbation of a lupus-erythematosus-like syndrome during treatment of non-C1-esterase-inhibitor-dependent angioedema with danazol.

Abstract

A 70-yr-old man presented with symptoms of angioedema and a lupus erythematosus-like syndrome. Because initial studies showed a functional deficiency of C1 esterase inhibitor and low C4 levels, he was treated with danazol, an attenuated androgen that has proven to be effective in the treatment of angioedema associated with C1 esterase inhibitor deficiency. After treatment, the patient's C4 levels returned to normal and his angioedema resolved, but concurrently he experienced clinical and laboratory exacerbations of his lupuslike illness. Specifically, on two occasions after danazol treatment he developed arthralgias, myalgias, hematuria, and pleuritic chest pain, accompanied by increased titers of antinuclear antibodies and circulating immune complexes. Serum testosterone levels were decreased during these episodes. Because treatment with danazol was temporally associated with recurrent exacerbations of a lupuslike illness and low serum testosterone levels, we believe that this case is an example of sex hormonal modulation of a lupuslike disease in man.

PMID:
6977562
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center